MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY OPTIMA DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY OPTIMA DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81659
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Related mfr number: 3005334138-2021-00070.During an atrial fibrillation cryoablation procedure, the patient developed a pericardial effusion.The patient had unusual cardiac anatomy.Two different transseptal needles were used to make multiple attempts to cross the atrial septum.After what was believed to be a successful puncture, the introducer was advanced and the diagnostic catheter was inserted to collect geometry and local egms.It was difficult to collect geometry as it was not clear where the catheter was placed in the heart.Soon after the mapping catheter was placed, arterial hypotension was noted, and the procedure was aborted.Intracardiac echocardiography was used to locate the effusion.Cardiopulmonary resuscitation was performed along with administration of an epinephrine drip, followed by a pericardiocentesis to stabilize the patient.Following pericardiocentesis, the patient went into ventricular fibrillation and was cardioverted.Spontaneous circulation resumed, and the patient was noted to be in supraventricular tachycardia.The patient was transferred to the intensive care unit, and was stable and off ventilation on (b)(6) 2021.

Brand Name
INQUIRY OPTIMA DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key11312040
Report Number2030404-2021-00006
Device Sequence Number14137435
Product Code DRF
UDI-Device Identifier05414734305150
UDI-Public05414734305150
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K042775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberIBI-81659
Device Catalogue NumberIBI-81659
Device Lot Number7627436
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Initial Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SWARTZ GUIDING INTRODUCER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR